about the effect of drug holidays
Mar 6, 2009
I am on Atrypla and am not taking the med because of the side effect (crazy dreams and feelings during the day) and also because I can't afford it now. If I go back on will it have a different effect? Can a holiday hurt me?
Response from Dr. Henry
Stopping Atripla cold turkey can lead to drug resistance in some cases (Atipla would likely not work if used again if that happens) and can place a patient at risk for AIDS and non-AIDS clinical problems. You need to discuss with your HIV specialist regarding the side effects and plans to stop Atripla. When one of our patients stops Atripla I would often put on a boosted protease inhibitor for several weeks to minimize chance for resistance to develop. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Stinging Pain Could I Have Acute HIV Infection
- Probability Of Getting HIV From Blowjob From A Prostitute
- Achy Balls After Blowjob Worried I Have HIV
- Rash After Blowjob Worried I Have HIV
- Red Eyes After Oral Sex On A Woman What Are The Chances Of HIV
- Can You Have Sex While Being Treated For Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.